PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of annaldermaAnnals of DermatologyThis ArticleInformation for AuthorsOnline Submission
 
Ann Dermatol. 2009 February; 21(1): 39–41.
Published online 2009 February 28. doi:  10.5021/ad.2009.21.1.39
PMCID: PMC2883366

A Hydroxyurea-induced Leg Ulcer

Abstract

Hydroxyurea is a cytostatic agent that has recently become the drug of choice in the treatment of various myeloproliferative diseases. The cutaneous side effects of hydroxyurea include xerosis, hyperpigmentation, nail discoloration, and scaling. Leg ulcers have only rarely been reported in association with hydroxyurea treatment. A 75-year-old woman presented with leg ulcers, nail discoloration, and xerosis. The leg ulcers were refractory to conventional treatment. She had been taking oral hydroxyurea since being diagnosed with essential thrombocytosis in 2002. Hence, we suspected hydroxyurea-induced leg ulcers and discontinued her hydroxyurea treatment; the ulcers gradually healed thereafter. We present a rare case of hydroxyurea-induced leg ulcers in Korea.

Keywords: Cutaneous side effects, Hydroxyurea, Leg ulcer

Articles from Annals of Dermatology are provided here courtesy of Korean Dermatological Association and Korean Society for Investigative Dermatology